Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 180, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 14, 2008, 12:31 AM CDT for 4 counties in Missouri. It was in force for 8 hr. 29 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2008, 12:31 AM CDT (05:31 UTC)
- Expired
- Sep 14, 2008, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Greene County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 1:30 AM CDT | FLASH FLOOD | Springfield, MO | WATER UP TO DOORS OF VEHICLES TRYING TO DRIVE THROUGH THE WATER |
| Sep 14, 2:00 AM CDT | FLASH FLOOD | 2 Sse Springfield, MO | UP TO TWO FEET OF WATER OVER NATIONAL AVE JUST NORTH OF SUNSET |
| Sep 14, 2:30 AM CDT | HEAVY RAIN 3.5 | Battlefield, MO | RAINFALL AS OF 2 AM SUNDAY MORNING |
| Sep 14, 2:34 AM CDT | FLASH FLOOD | Springfield, MO | ROAD CLOSED AT FARM ROAD 146 AND QUAIL ST DUE TO WATER FLOWING OVER ROAD |
| Sep 14, 2:38 AM CDT | FLASH FLOOD | 2 S Glidewell, MO | 6 TO 8 INCHES OF WATER FLOWING THROUGH THE INTERSECTION OF MISSOURI HIGHWAY 13 AND FARM ROAD 34. |
| Sep 14, 2:41 AM CDT | FLASH FLOOD | Springfield, MO | AIRPORT PLAZA DRIVE AT CRESTHAVEN FLOODED. FLOOD WATER RETENTION POND OVERFLOWING ONTO STREET. |
| Sep 14, 3:45 AM CDT | FLASH FLOOD | Reeds Spring, MO | RAILEY CREEK IS FLOODING. RESIDENCES ALONG THIS CREEK ARE BEING EVACUATED. |
| Sep 14, 3:57 AM CDT | FLASH FLOOD | Springfield, MO | ROADS CLOSED DUE TO FLOODING OF FARM ROAD 193 BETWEEN FARM ROAD 172 AND 174 |
| Sep 14, 4:01 AM CDT | FLASH FLOOD | Springfield, MO | ROADS CLOSED DUE TO FLOODING ALONG FARM ROAD 174 BETWEEN FARM ROAD 193 AND 195. |
| Sep 14, 4:02 AM CDT | FLASH FLOOD | Springfield, MO | ROADS CLOSED DUE TO FLOODING NEAR THE INTERSECTION OF FARM ROAD 193 AND FARM ROAD 148. |
| Sep 14, 4:15 AM CDT | FLASH FLOOD | 4 S Nixa, MO | RIVERDALE ROAD JUST WEST OF HIGHWAY 160 IS FLOODED. |
| Sep 14, 4:21 AM CDT | FLASH FLOOD | Springfield, MO | STATE HIGHWAY 125 FLOODED BETWEEN FARM ROAD 170 AND FARM ROAD 174. |
| Sep 14, 4:36 AM CDT | FLASH FLOOD | Springfield, MO | ROADS CLOSED DUE TO FLOODING ON STATE HIGHWAY 125 BETWEEN FARM ROAD 170 AND 174. WATER RESCUE IN PROGRESS NEAR FARM ROAD 174. |
| Sep 14, 5:00 AM CDT | FLASH FLOOD | Willard, MO | FARM ROAD 103 AT FARM ROAD 106 IS IMPASSABLE DUE TO FLOODING. |
| Sep 14, 5:00 AM CDT | FLASH FLOOD | Willard, MO | FARM ROAD 103 AT FARM ROAD 106 IS IMPASSABLE DUE TO FLOODING. |
| Sep 14, 5:05 AM CDT | FLASH FLOOD | Hollister, MO | FLOODING OF THE TURKEY CREEK HAS FLOODED 5 TRAILERS IN THE HIDDEN VALLEY TRAILER PARK AND THE OCCUPANTS HAVE BEEN EVACUATED. IN ADDITION...RAILROAD AVE IS CLOSED DUE TO FLOODING. |
| Sep 14, 5:15 AM CDT | FLASH FLOOD | 5 E Springfield, MO | 9000 BLOCK OF HIGHWAY D IS IMPASSABLE. |
| Sep 14, 5:20 AM CDT | FLASH FLOOD | 2 W Rogersville, MO | PASSING LANES ON HIGHWAY 60 CLOSED WEST OF ROGERSVILLE. |
| Sep 14, 5:41 AM CDT | FLASH FLOOD | Springfield, MO | ROADS CLOSED DUE TO FLOODING NEAR THE INTERSECTION OF FARM ROAD 219 AND FARM ROAD 148 |
| Sep 14, 5:44 AM CDT | FLASH FLOOD | 2 S Springfield, MO | FLASH FLOODING OCCURRING IN THE 4000 SOUTH BLOCK OF SOUTH AVE. |
| Sep 14, 5:45 AM CDT | HEAVY RAIN 3.86 | 2 Ssw Nixa, MO | AS OF 545 AM...3.86 INCHES OF RAIN...3.4 SINCE MIDNIGHT. |
| Sep 14, 5:49 AM CDT | FLASH FLOOD | 5 Ne Springfield, MO | FLASH FLOODING OCCURRING AT MISSOURI HIGHWAY 125 AND CINNABAR ST. |
| Sep 14, 5:56 AM CDT | FLASH FLOOD | 3 Sse Springfield, MO | 2200 BLOCK OF E MANCHESTER IMPASSABLE DUE TO 5 TO 6 FEET OF WATER OVER THE ROAD |
| Sep 14, 6:00 AM CDT | FLASH FLOOD | Battlefield, MO | FLOODING AT THE INTERSECTION OF ROSE TERRACE AND LILAC STREET |
| Sep 14, 6:00 AM CDT | FLASH FLOOD | Springfield, MO | FLOODING AND WATER RESCUE AT THE INTERSECTION OF FARM ROAD 103 AND 106. |
| Sep 14, 6:00 AM CDT | FLASH FLOOD | Strafford, MO | FLOODING OCCURRING AT THE INTERSECTION OF STATE HIGHWAY OO AND PEACH TREE |
| Sep 14, 7:15 AM CDT | FLASH FLOOD | 2 N Ebenezer, MO | SOUTHBOUND HIGHWAY 13 IS CLOSED AT FARM ROAD 34. |
| Sep 14, 8:06 AM CDT | HEAVY RAIN 5.2 | 3 Ne Fair Grove, MO | |
| Sep 14, 9:01 AM CDT | FLOOD | 3 E Billings, MO | LOW WATER CROSSING UNDER ONE FOOT OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 25 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1139 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 140531
FFWSGF
MOC043-077-209-213-141100-
/O.NEW.KSGF.FF.W.0180.080914T0531Z-080914T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
GREENE COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 600 AM CDT.
* AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO BANDS OF VERY HEAVY RAINFALL WHICH WILL LEAD TO FLOODING ACROSS
THE WARNED AREA. THE FIRST BAND WILL PRODUCE A PERIOD OF VERY HEAVY
RAIN OVER PORTIONS OF WESTERN CHRISTIAN AND GREENE COUNTIES THROUGH
1 AM. A SECOND BAND OF WIDESPREAD HEAVY RAIN WILL MOVE NORTHWARD
OUT OF ARKANSAS AND PRODUCE AN ADDITIONAL ONE TO THREE INCHES OF
RAIN OVER THE WARNED COUNTIES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. IN HILLY TERRAIN THERE ARE
HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DEADLY IN
HEAVY RAIN. TURN AROUND DONT DROWN.
LAT...LON 3650 9360 3682 9359 3683 9361 3741 9362
3742 9307 3709 9307 3708 9292 3706 9290
3682 9292 3680 9277 3651 9278
$$
RUNNELS4 follow-up statements
000
WGUS53 KSGF 141025
FFWSGF
MOC043-077-209-213-141400-
/O.EXT.KSGF.FF.W.0180.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
GREENE COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 AM CDT.
* AT 516 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. NUMEROUS ROADS ARE CLOSED DUE TO FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
IN GREENE COUNTY...FLOODING IS OCCURING NEAR THE INTERSECTIONS OF FARM
ROAD 103 AND 106 AND ALONG MISSOURI HIGHWAY 125 BETWEEN FARM ROAD 170
AND 174. ROAD CLOSINGS CAN BE FOUND AT WWW.MODOT.ORG
FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3650 9360 3682 9359 3683 9361 3741 9362
3742 9307 3709 9307 3708 9292 3706 9290
3682 9292 3680 9277 3651 9278
$$
ANGLE000
WGUS73 KSGF 141105
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 AM CDT SUN SEP 14 2008
MOC043-077-209-213-141400-
/O.CON.KSGF.FF.W.0180.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-STONE MO-CHRISTIAN MO-TANEY MO-
605 AM CDT SUN SEP 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
CHRISTIAN...GREENE...STONE AND TANEY COUNTIES...
AT 549 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. RAINFALL WILL BE ENDING BY 7 AM ACROSS THE WARNED AREA...
HOWEVER FLOODING AND ROAD CLOSURES WILL CONTINUE THROUGH 9 AM.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
IN GREENE COUNTY...FLOODING IS OCCURRING AT FARM ROAD 103 AND
FARM ROAD 106...MISSOURI HIGHWAY 125 AND CINNABAR STREET...THE
4000 SOUTH BLOCK OF SOUTH AVENUE IN SPRINGFIELD...THE 9000 BLOCK
OF HIGHWAY D EAST OF SPRINGFIELD...NEAR THE INTERSECTION OF FARM
ROAD 219 AND 148...NEAR HIGHWAY OO AND PEACH TREE IN STRAFFORD AND
ROSE TERRACE AND LILAC IN BATTLEFIELD.
IN TANEY COUNTY...FLOODING IS OCCURRING IN HOLLISTER ALONG THE TURKEY
CREEK.
ADDITIONAL FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS IS
LIKELY OCCURRING ACROSS CHRISTIAN...GREENE...STONE AND TANEY COUNTIES.
FLOODING IS OCCURRING MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE
LAT...LON 3650 9360 3682 9359 3683 9361 3741 9362
3742 9307 3709 9307 3708 9292 3706 9290
3682 9292 3680 9277 3651 9278
$$
ANGLE000
WGUS73 KSGF 141226
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 AM CDT SUN SEP 14 2008
MOC043-077-209-213-141400-
/O.CON.KSGF.FF.W.0180.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-STONE MO-CHRISTIAN MO-TANEY MO-
726 AM CDT SUN SEP 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
CHRISTIAN...GREENE...STONE AND TANEY COUNTIES...
AT 717 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THAT FLOODING WAS OCCURRING ACROSS THE WARNED AREA. THE THREAT FOR
HEAVY RAIN HAS ENDED BUT RUNOFF WILL CONTINUE TO PRODUCE FLOODING
THROUGH 9 AM.
IN GREENE COUNTY...FLOODING IS OCCURRING AT MISSOURI HIGHWAY 13
AND FARM ROAD 34...FARM ROAD 103 AND FARM ROAD 106...MISSOURI
HIGHWAY 125 AND CINNABAR STREET...THE 4000 SOUTH BLOCK OF SOUTH
AVENUE IN SPRINGFIELD...THE 9000 BLOCK OF HIGHWAY D EAST OF
SPRINGFIELD...NEAR THE INTERSECTION OF FARM ROAD 219 AND 148...
NEAR HIGHWAY OO AND PEACH TREE IN STRAFFORD AND ROSE TERRACE
AND LILAC IN BATTLEFIELD.
IN TANEY COUNTY...FLOODING IS OCCURRING IN HOLLISTER ALONG
THE TURKEY CREEK.
ADDITIONAL FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS IS
LIKELY OCCURRING ACROSS CHRISTIAN...GREENE...STONE AND TANEY
COUNTIES.
FOR FURTHER DETAILS ON ROAD CLOSURES GO TO WWW.MODOT.ORG
FLOODING IS OCCURRING MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE
LAT...LON 3650 9360 3682 9359 3683 9361 3741 9362
3742 9307 3709 9307 3708 9292 3706 9290
3682 9292 3680 9277 3651 9278
$$
ANGLE000
WGUS73 KSGF 141355 RRA
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 AM CDT SUN SEP 14 2008
MOC043-077-209-213-141405-
/O.EXP.KSGF.FF.W.0180.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-STONE MO-CHRISTIAN MO-TANEY MO-
855 AM CDT SUN SEP 14 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM CDT FOR CHRISTIAN...
GREENE...STONE AND TANEY COUNTIES...
WHILE HEAVY RAINFALL HAS ENDED...SIGNIFICANT RUNOFF WILL CONTINUE
TODAY. AS A RESULT...AN AREAL FLOOD HAS BEEN ISSUED THROUGH 300 PM.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3650 9360 3682 9359 3683 9361 3741 9362
3742 9307 3709 9307 3708 9292 3706 9290
3682 9292 3680 9277 3651 9278
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 12:15 AM CDT, 16 minutes earlier.
Area forecast discussion, Sep 14, 12:15 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 AM CDT SUN SEP 14 2008
.DISCUSSION...
MAIN FOCUS FOR THIS FORECAST PACKAGE WAS ON THE EXPECTED HEAVY
RAINFALL AND WIND OVER THE NEXT 24 HOURS AS THE REMNANTS OF IKE
CROSS THROUGH THE REGION. THIS LATEST FORECAST HAS SHIFTED THE
AXIS OF THE HEAVIEST RAINFALL EVER SO SLIGHTLY TO THE WEST...AND
ALSO TAKEN THE MAIN IMPACTS OF IKE OUT OF HERE A BIT QUICKER ON
SUNDAY. ONE OTHER POTENTIAL IMPACT FROM THE REMNANTS OF IKE WILL
BE THE THREAT FOR ISOLATED TORNADOES. PLEASE REFER TO THE
MESOSCALE CONVECTIVE DISCUSSION BELOW FOR FURTHER DETAILS.
TONIGHT AND SUNDAY...IKE IS MAKING STEADY PROGRESS TO THE NORTH
THIS AFTERNOON ACROSS EASTERN TEXAS. THE TRACK UP TO THIS POINT
HAS TAKEN A SLIGHT WESTWARD JOG FROM THE PREVIOUS FORECAST.
MODELS ARE ALL VERY CONSISTENT IN TAKING THE REMNANTS OF IKE
ACROSS EXTREME SOUTHEAST OKLAHOMA THIS EVENING...AND THEN ACROSS
SOUTH CENTRAL AND SOUTHEAST MISSOURI EARLY SUNDAY MORNING. THE
REMNANTS WILL THEN QUICKLY RACE NORTHEAST INTO THE LOWER GREAT
LAKES BY SUNDAY AFTERNOON. THE REMNANTS OF IKE WILL CONTINUE TO
INTERACT WITH A SLOW MOVING FRONTAL BOUNDARY...PROVIDING A FOCUS
FOR VERY HEAVY RAINFALL.
BASED ON THE LATEST PROJECTED PATH AND TIMING OF IKE AND THAT
SURFACE FRONT...THE EXPECTED AREA OF HIGHEST QPF HAS BEEN SHIFTED
A BIT FARTHER WEST. PRESENT INDICATIONS ARE FOR WIDESPREAD 4 TO
6 INCH AMOUNTS ALONG AND JUST NORTH OF THE INTERSTATE 44 CORRIDOR.
1 TO 4 INCH AMOUNTS ARE EXPECTED ACROSS THE REST OF THE MISSOURI
OZARKS AND SOUTHEAST KANSAS. THERE IS NO QUESTION THAT WE WILL SEE
LOCALLY HIGHER AMOUNTS. THE BULK OF THE RAINFALL IS EXPECTED TO
OCCUR FROM MID EVENING INTO EARLY SUNDAY MORNING. THE RAIN MAY
ACTUALLY BE OVER ACROSS MUCH OF THE AREA BY EARLY SUNDAY
AFTERNOON. THE FLOOD WATCH WILL BE UPDATED BY 4 PM WITH THE LATEST
INFORMATION.
EAST TO SOUTHEAST WINDS WILL BEGIN TO INCREASE EARLY THIS EVENING
AS THE REMNANTS OF IKE CROSS THE RED RIVER. WINDS WILL THEN
EVENTUALLY BACK AROUND TO THE NORTHEAST AND EVENTUALLY NORTHWEST
ON SUNDAY MORNING AS THE LOW CENTER CROSSES SOUTH CENTRAL AND
SOUTHEAST MISSOURI. SUSTAINED WIND SPEEDS WILL INCREASE INTO THE
20 TO 30 MPH RANGE BY SUNRISE TOMORROW...BEFORE SLOWLY
DIMINISHING LATE SUNDAY MORNING AND AFTERNOON. THE LATEST SUITE OF
SHORT RANGE MODELS INDICATES 45 TO 50 KNOTS OF WIND AROUND THE 925
MB LEVEL FROM LATE TONIGHT INTO SUNDAY MORNING. THINK THERE WILL
BE ENOUGH MOMENTUM TRANSFER IN HEAVIER RAIN BANDS FOR 45 TO 50 MPH
GUSTS DOWN TO THE SURFACE. BEST CHANCE FOR THIS WILL LIKELY BE
ALONG THE PLATEAU AND CLOSER TO THE TRACK OF THE LOW CENTER ACROSS
SOUTH CENTRAL MISSOURI. A WIND ADVISORY HAS BEEN POSTED FOR THESE
AREAS.
SUNDAY NIGHT THROUGH FRIDAY...AFTER THE REMNANTS OF IKE GET OUT
OF HERE...A VERY QUIET PERIOD IS EXPECTED THROUGH FRIDAY. A DRY
NORTHWEST FLOW ALOFT WILL KEEP MOST IF NOT ALL OF THE MISSOURI
OZARKS DRY. TEMPERATURES WILL BE COOL AS A SURFACE RIDGE AXIS
SLOWLY NUDGES SOUTHEAST ACROSS THE REGION. MAY HAVE TO WORRY ABOUT
FOG FOR A NIGHT OR TWO AFTER THESE HEAVY RAINS. TEMPERATURES BY
MID TO LATE WEEK WILL SLOWLY WARM AS LOW LEVEL WINDS BEGIN TO
SHIFT AROUND TO THE SOUTHEAST AND SOUTH.
SCHAUMANN
&&
.PREV DISCUSSION...
/ISSUED 144 PM CDT SAT SEP 13 2008/
...MESOSCALE CONVECTIVE DISCUSSION...
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD WILL BE CLOSELY
MONITORING ENVIRONMENTAL AND RADAR TRENDS OVER THE NEXT FEW
HOURS...REGARDING THE DEVELOPMENT OF MINI SUPERCELL THUNDERSTORMS.
AN INCREASINGLY UNSTABLE AND MODERATELY SHEARED AIRMASS REMAINS IN
PLACE ACROSS SOUTHERN AND CENTRAL MISSOURI. INTERMITTENT CLOUD
BREAKS HAVE ALLOWED TEMPERATURES TO WARM INTO THE LOWER AND MIDDLE
80S...WHILE BACKED SOUTH TO SOUTHEAST SURFACE WINDS ARE ENHANCING
LOW LEVEL SHEAR.
FROM THE 18Z SPECIAL KSGF RAOB...213 J/KG OF 0-3KM CAPE EXISTED
WHILE OVERALL SURFACE BASED CAPE HAD EXCEEDED 1000 J/KG. LOW LEVEL
SHEAR WAS MARGINAL...BUT SHOULD TREND STRONGER AS SURFACE WINDS BACK
MORE TO THE SOUTHEAST WITH TIME. WITH THE REMNANT LOW OF IKE
APPROACHING...SPEED SHEAR WILL BECOME STRONGLY SHEARED.
CRAMER
&&
.AVIATION...
FOR THE 06Z TAFS...REMNANTS OF IKE CONTINUING TO MOVE NORTHEAST
INTO SOUTHERN MISSOURI. WILL CONTINUE TO SEE HEAVY RAINFALL CREATING
IFR CONDITIONS AT BOTH AIRFIELDS THIS MORNING...PROBABLY THROUGH
SUNRISE. AS THE LOW CENTER APPROACHES...WILL SEE WINDS REALLY
INCREASING AS THE PRESSURE GRADIENT INCREASES. IKES LOW WILL MOVE
OFF TO THE NORTHEAST BY LATE MORNING AND CONDITIONS SHOULD IMPROVE
SIGNIFICANTLY.
CLAYCOMB
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
WIND ADVISORY FROM 1 AM TO 1 PM CDT SUNDAY FOR MOZ057-058-
069>071-079>083-088>098-101>106.
KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 13, 7:15 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT SAT SEP 13 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 715 PM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: FLASH FLOODING...ISOLATED TORNADOES...AND WIND GUSTS UP 45 MPH. AREAS AFFECTED AND TIMING: TONIGHT. DISCUSSION: STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM TWO TO SEVEN INCHES OVERNIGHT TONIGHT AND INTO SUNDAY MORNING. FLOODING OF SMALL STREAMS...CREEKS...AND SOME MAIN STEM RIVERS IS EXPECTED. THE MOST INTENSE RAINFALL WILL OCCUR BETWEEN NOW AND NOON SUNDAY. ISOLATED TORNADOES WILL ALSO BE POSSIBLE OVERNIGHT...AS WIND SHEAR INCREASES WITH THE APPROACH OF TROPICAL STORM IKE. LOCATIONS ALONG AND SOUTHEAST OF A LINE FROM TABLE ROCK LAKE TO ROLLA WILL EXPERIENCE A BETTER ENVIRONMENT FOR TORNADOES. FINALLY...WIND GUSTS UP TO 45 MPH ARE EXPECTED FROM MIDNIGHT TONIGHT THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAINFALL AND FLOODING WILL BE ONGOING ACROSS THE AREA EARLY SUNDAY MORNING...AS THE REMNANT LOW FROM IKE TRACKS ACROSS SOUTHERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Sep 13, 11:26 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 PM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0936 PM FLASH FLOOD WARSAW 38.24N 93.38W
09/13/2008 BENTON MO LAW ENFORCEMENT
CITY STREETS CLOSED. PASSING LANE OF HIGHWAY 65 ALSO
FLOODED.
&&
RUNNELSLocal storm report, Sep 13, 11:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD APPLETON CITY 38.19N 94.03W
09/13/2008 ST. CLAIR MO LAW ENFORCEMENT
PORTIONS OF HIGHWAY A AND HIGHWAY H FLOODED.
&&
RUNNELSLocal storm report, Sep 13, 11:40 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT SAT SEP 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1139 PM NON-TSTM WND DMG BOLIVAR 37.61N 93.41W
09/13/2008 POLK MO EMERGENCY MNGR
POWER LINES REMOVED FROM POLES BY WIND
&&
KARDELLLocal storm report, Sep 14, 12:26 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 AM CDT SUN SEP 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 2 S MILO 37.73N 94.30W
09/14/2008 VERNON MO EMERGENCY MNGR
DD HIGHWAY FLOODED EAST OF HIGHWAY 71
&&
KARDELLLocal storm report, Sep 14, 12:28 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 AM CDT SUN SEP 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 3 ESE RICHARDS 37.90N 94.51W
09/14/2008 VERNON MO EMERGENCY MNGR
HIGHWAY H FLOODED SOUTH OF HIGHWAY O
&&
KARDELLLocal storm report, Sep 14, 12:30 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT SUN SEP 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1228 AM FLASH FLOOD NEOSHO 36.87N 94.37W
09/14/2008 NEWTON MO EMERGENCY MNGR
BROOK STREET CLOSED DUE TO FLOODING
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:22 PM CDT | Flash Flood Warning | SGF | Cedar | 10 hr |
| Sep 13, 7:58 PM CDT | Flash Flood Warning | SGF | Camden, Hickory, Miller, Morgan | 9 hr |
| Sep 13, 8:30 PM CDT | River Flood Warning | SGF | McDonald | 38 hr |
| Sep 13, 8:30 PM CDT | River Flood Warning | SGF | Jasper | 31 hr |
| Sep 13, 8:41 PM CDT | River Flood Warning | SGF | Pulaski | 3 days |
| Sep 13, 10:36 PM CDT | Flash Flood Warning | SGF | Barry, Dade, Lawrence, Polk | 10 hr |
| Sep 14, 12:46 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 8 hr |
| Sep 14, 2:39 AM CDT | River Flood Warning | SGF | Jasper | 17 hr |
| Sep 14, 3:02 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 6 hr |
| Sep 14, 3:56 AM CDT | Flash Flood Warning | SGF | Howell, Pulaski, Texas | 5 hr |
| Sep 14, 4:51 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Jasper, McDonald, Newton, St. Clair and 1 more | 10 hr |
| Sep 14, 4:57 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Shannon | 4 hr |
| Sep 14, 5:02 AM CDT | Flash Flood Warning | SGF | Camden, Hickory, Miller, Morgan | 4 hr |
| Sep 14, 5:31 AM CDT | Areal Flood Warning | SGF | Barry, Dade, Lawrence | 12 hr |
| Sep 14, 7:55 AM CDT | Areal Flood Warning | SGF | Benton | 7 hr |
| Sep 14, 8:50 AM CDT | Areal Flood Warning | SGF | Camden, Christian, Dallas, Dent, Douglas, Greene and 14 more | 6 hr |
| Sep 14, 11:22 AM CDT | River Flood Warning | SGF | Laclede | 17 hr |
| Sep 14, 11:22 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Sep 14, 1:51 PM CDT | River Flood Warning | SGF | Cedar | 21 hr |
| Sep 14, 2:48 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 26 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.